MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-1.5-3-HX-ES
Medical Device Problem Codes Separation Failure (2547); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding an axium coil that detached prematurely after failing to detach when attempted.The patient was undergoing a coil embolization procedure to treat an anterior communicating artery (acom) unruptured saccular aneurysm.The aneurysm max diameter was 3.3mm and the neck diameter was 2mm.Patient's blood flow was normal.Vessel tortuosity was moderate.It was reported that the axium coil and all accessory devices were prepared as indicated in the instructions for use (ifu).During deployment, the axium coil could not be detached.The surgeon did not use an instant detacher, only attempted via manual detachment with the hypotube.Since the coil could not be detached, it was retrieved and after removal of the entire coil device, the coil then detached.The coil was not implanted; it had been removed from the patient.It was replaced to continue the procedure.There was no harm or injury to the patient associated with this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the cause of the premature detach after non-detachment was not determined.There was no kink/damage¿observed¿on the¿pushwire.Prior to coil non-detachment, no issues were encountered.Additional information was received stating that after trying twice and breaking the manual detachment point, the coil could not be detached.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition- the axium prime pusher was returned for analysis within a shipping box, within an unsealed plastic biohazard pouch and within an opened axium prime inner pouch.Visual inspection/damage location details: the pusher was found broken at the break indicator.The release wire was fully retracted out of the pusher.The proximal pusher segment and the release wire/coin was not returned for analysis.The coin was fully retracted out of the lumen stop.The shield coil was found stretched.The lumen stop was found undamaged.The already detached implant coil was not returned for analysis.Testing/analysis - the coin outer diameter could not be measured as it was not returned.The inner diameter of the lumen stop was measured to be 0.0023¿, which is still within specification (specification: 0.00220¿ ¿ 0.0029¿).Conclusion - based on the customer report and device analysis, the customer report of "premature detach.From non-detach" could not be confirmed as the device was returned with the implant already detached; however, the failure could not be ruled out.The shield coil was found stretched.It is possible the shield coil became entangled with the proximal implant coil, preventing it from detaching completely.The implant coil likely detangled from the shield coil during the removal from within the patient.Possible causes for shield coil stretching include, but not limited to, lack of hydration before procedure, continuous flush not performed during procedure (or insufficient continuous flush), tortuous anatomy, coil is not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, or user advances/retracts the coil against resistance.Customer reported vessel tortuosity as moderate, devices were prepared per ifu, and no kink/damage observed on the pusher.Therefore, the likely cause of the shield coil damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21753622
Report Number9617601-2025-00322
Device Sequence Number8153026
Product Code KRD
UDI-Device Identifier00847536020955
UDI-Public00847536020955
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-1.5-3-HX-ES
Device Catalogue NumberAPB-1.5-3-HX-ES
Device Lot Number228629810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer04/03/2025
05/23/2025
Initial Report FDA Received Date04/02/2025
Supplement Report FDA Received Date04/30/2025
06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale